Posterior reversible encephalopathy syndrome and takotsubo cardiomyopathy associated with lenvatinib therapy for thyroid cancer: A case report and review

Young Kwang Chae*, Lauren Chiec, Scott K. Adney, Josh Waitzman, Ricardo Costa, Benedito Carneiro, Maria Matsangou, Mark Agulnik, Peter Kopp, Frank Giles

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

As immunotherapies including tyrosine kinase inhibitors become more widely used for the treatment of a variety of malignancies, it is important for prescribers and patients to understand the potential adverse effects associated with these drugs. It is especially important to understand the potentially fatal side effects associated with these drugs to further determine risk factors for their development. The review presents a case of posterior reversible encephalopathy syndrome with concomitant Takotsubo cardiomyopathy, associated with use of lenvatinib therapy for thyroid cancer. It discusses the interventions performed and outcome. Potential mechanisms for development of these rare adverse effects, as well as cases in which these adverse effects are seen with use of other tyrosine-kinase inhibitors will be presented. It is important to continue to report these side effects, and further studies are needed to elucidate potential risk factors for their development, as well as to determine prognosis after development.

Original languageEnglish (US)
Pages (from-to)28281-28289
Number of pages9
JournalOncotarget
Volume9
Issue number46
DOIs
StatePublished - Jun 15 2018

Keywords

  • Lenvatinib
  • Posterior reversible encephalopathy syndrome
  • Takotsubo cardiomyopathy
  • Thyroid cancer

ASJC Scopus subject areas

  • Oncology

Fingerprint Dive into the research topics of 'Posterior reversible encephalopathy syndrome and takotsubo cardiomyopathy associated with lenvatinib therapy for thyroid cancer: A case report and review'. Together they form a unique fingerprint.

Cite this